Alert archive / California / Wind Advisories in 2016
Wind Advisory 5, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 7, 2016, 2:28 AM PST. It took effect at Feb 7, 2016, 1:00 PM PST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2016, 2:28 AM PST (10:28 UTC)
- In effect from
- Feb 7, 2016, 1:00 PM PST
- Expired
- Feb 8, 2016, 4:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
939 WWUS76 KHNX 071028 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 228 AM PST SUN FEB 7 2016 CAZ095-071830- /O.NEW.KHNX.WI.Y.0005.160207T2100Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 228 AM PST SUN FEB 7 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST MONDAY. * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 55 MPH OVER THE SUMMITS AND THROUGH THE PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING THROUGH MONDAY MORNING. * LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE. * IMPACTS... STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
6 follow-up statements
946 WWUS76 KHNX 071218 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 418 AM PST SUN FEB 7 2016 CAZ095-072030- /O.CON.KHNX.WI.Y.0005.160207T2100Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 418 AM PST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH OVER SUMMITS AND THROUGH THE PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING THROUGH MONDAY MORNING. * LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE
400 WWUS76 KHNX 072019 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1219 PM PST SUN FEB 7 2016 CAZ095-080430- /O.CON.KHNX.WI.Y.0005.160207T2100Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 1219 PM PST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH OVER SUMMITS AND THROUGH THE PASSES. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING THROUGH MONDAY MORNING. * LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
560 WWUS76 KHNX 080428 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 828 PM PST SUN FEB 7 2016 CAZ095-081230- /O.CON.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 828 PM PST SUN FEB 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH TONIGHT THROUGH MONDAY MORNING. * LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV
404 WWUS76 KHNX 081212 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 412 AM PST MON FEB 8 2016 CAZ095-082015- /O.CON.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 412 AM PST MON FEB 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH TONIGHT THROUGH MONDAY MORNING. * LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
618 WWUS76 KHNX 082011 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1211 PM PST MON FEB 8 2016 CAZ095-090000- /O.CON.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 1211 PM PST MON FEB 8 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONG WINDS ARE EXPECTED THROUGH THE EARLY AFTERNOON HOURS THEN DECREASE BY THIS EVENING. * LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE. * IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
985 WWUS76 KHNX 082353 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 353 PM PST MON FEB 8 2016 CAZ095-090100- /O.EXP.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/ KERN COUNTY MOUNTAINS- 353 PM PST MON FEB 8 2016 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... WINDS HAVE DECREASED IN THE ADVISORY AREA...THEREFORE THE WIND ADVISORY WILL EXPIRE AT 4 PM PST. HOWEVER...A FEW GUSTS OF 40 MPH ARE POSSIBLE THROUGH THE EARLY EVENING HOURS. $$ SROWE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 2:04 PM PST, 12 hours 24 minutes earlier.
Area forecast discussion, Feb 6, 2:04 PM PST, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
204 PM PST SAT FEB 6 2016
.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING DRY WEATHER TO
THE CENTRAL CALIFORNIA INTERIOR FOR THE NEXT SEVERAL DAYS WITH
PATCHY NIGHT AND MORNING FOG IN THE SAN JOAQUIN VALLEY. A DAY TO
DAY WARMING TREND WILL BRING HIGH TEMPERATURES ABOVE NORMAL
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...THE UPPER RIDGE THAT HAS BEEN RESPONSIBLE FOR THE
DRY CONDITIONS ACROSS OUR AREA FOR THE PAST FEW DAYS FLATTENED
OVERNIGHT AS A LOW PRESSURE SYSTEM PUSHED INTO THE PAC NW.
HOWEVER...THE SREF IS INDICATING THAT THE RIDGE WILL RE-AMPLIFY
OFF THE CA COAST TONIGHT AND BUILD INLAND ON SUNDAY. THE RIDGE IS
THEN EXPECTED TO REMAIN THE DOMINATING FEATURE NEAR THE WESTERN
CONUS COAST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS THE
LONGWAVE PROGS ARE INDICATING A BLOCKY PATTERN ALOFT. SOME FOG
FORMED OVERNIGHT IN THE SAN JOAQUIN VALLEY WITH PATCHES OF DENSE
FOG OBSERVED NEAR MERCED AND HANFORD THIS MORNING. EXPECT AREAS OF
FOG TO FORM AGAIN IN THE SAN JOAQUIN VALLEY OVERNIGHT WITH
PATCHES OF DENSE FOG POSSIBLE ONCE AGAIN AS STRONG RADIATIONAL
COOLING AND LIGHT WINDS WILL BE FAVORABLE FOR FOG FORMATION.
MEANWHILE...A STRENGTHENING SURFACE HIGH OVER THE GREAT BASIN
WILL RESULT IN STRENGTHENING OFFSHORE P-GRADS WHICH WILL PRODUCE
INCREASED EASTERLY WINDS OVER THE KERN COUNTY MOUNTAINS WITH GUSTS
ABOVE 50 MPH POSSIBLE ALONG THE RIDGE TOPS AND BELOW THE EAST-WEST
ORIENTED PASSES AND CANYON SUNDAY NIGHT THROUGH MONDAY NIGHT. THE
STRENGTHENING RIDGE WILL PROVIDE FOR INCREASING HEIGHTS AND
DIURNAL THICKNESSES AND AS A RESULT DIURNAL TEMPERATURES WILL
TREND UPWARD EACH DAY AND BE WELL ABOVE SEASONAL NORMALS BY
MONDAY. IF ENOUGH DOWNSLOPE GETS INTO THE SOUTH END OF THE SAN
JOAQUIN VALLEY DAYTIME TEMEPRATURES COULD BE WELL ABOVE
FORECASTED NUMBERS AND APPROACH RECORD MAXIMUM HIGHS.
THE 12Z RUNS OF THE MEDIUM RANGE MODELS AND THEIR ENSEMBLE MEANS
INDICATE THE RIDGE FLATTENS SOME WEDNESDAY NIGHT AND THURSDAY AS A
SYSTEM PUSHES THROUGH THE PAC NW. THIS WILL RESULT IN THE UPPER FLOW
TURNING ONSHORE AND WILL BRING A SLIGHT COOLING TREND TO OUR AREA
ALTHOUGH TEMEPRATURES WILL REMAIN ABOVE SEASONAL NORMALS. THE RIDGE
THEN RE-AMPLIFIES OVER THE GREAT BASIN THURSDAY NIGHT AND FRIDAY
WITH A DRY SOUTHWEST FLOW OVER CENTRAL CA. ANOTHER LOW PRESSURE
SYSTEM TAKES AIM AT THE PAC NW BY NEXT WEEKEND BUT THE DEEPER
MOISTURE AND DYNAMICS ARE PROGGED TO STAY WELL TO THE NORTH OF OUR
AREA. THE RESULT OF THIS WILL BE CONTINUED DRY WEATHER ACROSS OUR
AREA WITH DAYTIME TEMPERATURES COOLING TO NEAR SEASONAL NORMALS BY
NEXT WEEKEND AS SOME MID/HIGH CLOUDS MOVE THROUGH AND HEIGHTS AND
THICKNESSES LOWER.
&&
.AVIATION...IN THE SAN JOAQUIN VALLEY...LOCAL IFR CONDITIONS IN
FOG FROM 08Z TO 18Z SUNDAY. OTHERWISE...VFR/MVFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR FOR THE NEXT 24
HOURS.
&&
.AIR QUALITY ISSUES...ON SUNDAY FEBRUARY 7 2016... UNHEALTHY FOR
SENSITIVE GROUPS IN KERN COUNTY. FIREPLACE/WOOD STOVE BURNING
STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO... KERN...
KINGS... MADERA... MERCED AND TULARE COUNTIES. FURTHER INFORMATION
IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 02-06 73:1930 45:1989 52:1898 24:1899
KFAT 02-07 77:1930 45:1929 53:2012 24:1989
KFAT 02-08 74:1987 41:1989 53:1993 28:1891
KBFL 02-06 77:1930 45:1989 55:1978 27:1989
KBFL 02-07 81:1987 46:1967 53:2012 26:1989
KBFL 02-08 77:1917 46:1939 53:1963 23:1929
&&
.HNX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...DS
AVN/FW...BEAN
SYNOPSIS...WP
WEATHER.GOV/HANFORDHazardous weather outlook, Feb 6, 4:39 AM PST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 439 AM PST SAT FEB 6 2016 CAZ095-071245- KERN COUNTY MOUNTAINS- 439 AM PST SAT FEB 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS. ...STRONG AND GUSTY WINDS SUNDAY EVENING THROUGH MONDAY... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY *TIMING...SUNDAY EVENING INTO MONDAY EVENING| * WINDS: EAST 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THE PASSES. * LOCATIONS INCLUDE: BEAR VALLEY SPRINGS...GRAPEVINE PEAK. * IMPACTS: STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.